Suggest treatment for nausea and dizziness with history of IBS
I traveled internationally two days back and the same night had a bout of vomiting (with lot of nausea and sweating) and loose motions. It was a one off event and no temperature. The nausea persisted in the morning. Doctor prescribed Ciprolaxacin (500 mg OD) plus dompeirdon and Zantac. This seems to give me palpitations (tachycardia). The doctor has now stopped Cipro and Zantac and gone for Cefixime. I looked up the net for adverse reactions of Cefixime and do not like them. I still have some nausea and dizziness. Also I have a history of very sensitive stomach (IBS). What to do?
I have reviewed your query and understood the concerns. Nausea, loose motions, and sweating are surely indicative of an intestinal infection unless proved otherwise. Which one of the Ciprofloxacin, Domperidone or Zantac gives palpitations cannot be surely said about. It is good that your Ciprofloxacin and Domperidone have been kept on hold. So not worry about Cefixime as every medicine will have side effects, adverse reactions if you try to search on the internet. Hence continue Cefixime as it works well for an intestinal infection. Take antacids as nausea is still there and you can try half tablet of Domperidone to see if it still causes nausea and if it does not then continue Domperidone also. Take plenty of oral fluids, boiled and cooled water. Fresh foods only.
Hope I have answered your query. Let me know if I can assist you further.
Regards, Dr. T Chandrakant
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]